728 x 90

Covid vaccine: UAE doctors warn against taking two Pfizer booster shots after Sinopharm jab – News

Covid vaccine: UAE doctors warn against taking two Pfizer booster shots after Sinopharm jab – News

Doing so may lead to undesired complications, said a top health official. Fully vaccinated community members should not insist on taking more than one dose of the Covid booster jab, as doing so may cause complications, medical experts said. UAE residents who have taken both doses of the Sinopharm vaccine are eligible to

Doing so may lead to undesired complications, said a top health official.

Fully vaccinated community members should not insist on taking more than one dose of the Covid booster jab, as doing so may cause complications, medical experts said.

UAE residents who have taken both doses of the Sinopharm vaccine are eligible to get a Pfizer-BioNTech booster shot six months after receiving their second dose.

However, according to local health authorities, some are insisting on a second booster shot — either because they wish to improve their immunity or because they wish to travel to Europe, where Pfizer and AstraZeneca are among the approved vaccines. In some cases, the Al Hosn app doesn’t show either dose and people try to take an additional dose for travel purposes.

ALSO READ:

>> UAE Covid vaccine: Sinopharm booster shots now available at health ministry centres

“We noticed that some are insisting on taking more than the recommended doses for Covid-19, which contradicts medical opinion and may expose them to undesired complications; so, we advise all to adhere to the medical opinion,” Dr Farida Al Hosani, official spokesperson, UAE health sector, said during a media briefing on Sunday.

Echoing her views, Dr Mohamed Shafeeq, specialist — internal medicine at Dubai’s Medeor Hospital, underlined that people shouldn’t be taking vaccines without consulting their physicians.

“The Covid-19 data analysis clearly shows that vaccinated people are safe from contracting the virus. Vaccines are our only succour,” he said. “However, it doesn’t mean that people should try to get more vaccine shots than specified by the health ministry. Two shots of Sinopharm and a Pfizer (booster) are enough to ensure maximum protection.

“These doses have been determined after conducting a detailed study on its effects and results. If anybody gets more doses, it might trigger unwanted health issues and complications. People should be cautious and not fall for misinformation. They should consult with their doctor.”

A senior doctor from a public hospital said that health authorities recently allowed people to take booster doses to enhance their immunity levels.

“It has only been nine months since we have taken the vaccine, so it is recommended to take the booster shot because we have so many cases at the hospital,” a senior doctor at Abu Dhabi’s Sheikh Shakhbout Medical City.

However, the doctor noted that people must not take two booster shots.

“Getting vaccinated once gives you enough protection. There is no value in taking more than a single booster (dose) as you will be well protected. Take the booster shot and follow the necessary precautions.”

Asked why the government only recommends booster shots and not re-vaccination, he underlined it was because the antibody response from Sinopharm “is so good”.

“People have already taken two doses and this is the third dose (booster), which means people will have enough antibodies. Being fully vaccinated once is enough, so why do it again?”

Meanwhile, Dr Adil Sajwani, specialist family medicine and primary care at Dubai’s Fakeeh University Hospital, noted there may be health issues in taking extra doses of vaccines than recommended.

“Mostly, they are minor events, such as fever in around 12 per cent of those who took more than the recommended dose of vaccines, according to a study done in 2019 by the US Centers for Disease Control and Prevention,” he said.

“Other minor adverse events are injection site reactions, headaches, sore arms, pain, vomiting, fatigue, cough and dizziness. However, serious events could also occur: blood clots and thrombosis, nervous system disorders such Guillain Barre syndrome, immune system disorders such as idiopathic thrombocytopenic purpura, stress and anxiety, myocarditis and heart diseases were reported as well.”

Ashwani Kumar

I am a newspaperman from the emirate of Abu Dhabi. A journalist at heart. I get my stories from the streets. A south Indian born in the Hindi heartland, I easily connect with people from different nationalities and cultures. I am calm like a monk, sensitive and very patient reporter. On the ground, I cover a range of topics related to community, health, embassy, tourism, transport, business and sports. I will go out on a leg to do what’s right and stand by what I believe in.

Mo
ADMINISTRATOR
PROFILE

Posts Carousel

Latest Posts

Top Authors

  • Mo
    ADMINISTRATOR

Most Commented

Featured Videos